It is currently Sun Aug 20, 2017 11:02 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Fri Jul 02, 2010 5:43 pm 
Offline
Average Poster
Average Poster

Joined: Sun Apr 04, 2010 11:54 am
Posts: 5
I decided I want to get off suboxone for good. I have been on a huge dose of 32 mg for about 8 months so I met with a new Dr., he is an addictionoligist and works in a lot of the west coast rehabs and does this a lot. Our first appt. on June 21 he cut my dose in halfto 16mg. immediatetelly and the following week did it again. So in 2 weeks I have gone from 32mg per day to 8mg. per day. I have no energy to do anything. I just sit around the house. I also feel horrible I have tried Ativan but that only helps a little. Anythoughts? Too much too fast? I see him on the 7th amd am terrified he will cut me back further.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 02, 2010 6:24 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Feb 16, 2010 2:20 pm
Posts: 635
Hi There:

I'm not a doctor, but based on my own personal experience that is a ridiculously fast and precipitous taper. You've cut your dose in half in two weeks. It should not come as any surprise whatsoever that you don't feel good as a result.

I'm sorry that you are feeling bad, but in my personal, non-professional opinion, that reduction in dose is way, way, way, way, way, way too fast.

And I have a feeling that I am not the only one reading this who thinks that.

Are you planning on cutting it down to 8mg over the next two weeks? Because I suspect you're in for a very rough ride if that's the plan.

I'd really suggest putting the brakes on for a few weeks and slowing way down on the reduction. Getting off suboxone comfortably, especially from the dose you were on will take some time.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jul 02, 2010 6:53 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I'm not a doctor either and I do agree with Junkie. Going from 32 mg to 8 mg in two short weeks is WAY too fast. No wonder you feel like crap. I, too, would recommend a long, slow taper for the best results (i.e., minimum withdrawals symptoms). You might want to look around this topic at some of the other threads about going off of sub. Does your doctor plan to keep this up, cutting your dose in half every week? If so, I have a feeling you'll be feeling even worse soon. Sorry. :?

Take care and let us know how you're doing.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Jul 02, 2010 10:23 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
I am also not a doctor, and I also agree with Hatmaker and Junkie. I think it is important to let yourself stabilize before you reduce your dose again, and then to give yourself time to get stable after every subsequent dose reduction.

You might have been able to handle the cut for 32mgs to 16mgs if your doctor had given you more time to adjust. Lots of Sub patients report that they are able to make fairly large dose reductions pretty easily until they get down to 4mgs or so. But even at a relatively high dose, from 32mgs to 8mg in 2 weeks is way fast.

Low-energy and fatigue and not wanting to do anything are pretty common symptoms of withdrawal and even if you slow your taper down you may experience those feelings during your taper. Forcing yourself to get some exercise will really help with that and staying busy to distract yourself can help you get through the hard parts as well.

I hope your doctor will work with you and slow down this process for you. Feeling horrible is a BIG relapse trigger, so please be careful. Check out the Liquid Taper thread in the Stopping Suboxone forum - there are several people posting there who have gotten off Sub successfully and with minimal withdrawal.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jul 03, 2010 11:16 am 
Also, unless you have severe agitation or RLS I wouldn't take Ativan. It's a bezo, which Dr. J describes as alcohol in pill form. The most common side effects are tiredness and lethargy.


Top
  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group